Kansas, 2014Drought in Kansas, June 1 to 30, 2014
June 1 to 30, 2014 · NWS ICT · 24 events in 24 counties and zones
Dry conditions early in the month led to the drought continuing across the area for the first week of June. Welcome rainfall began to occur during the middle part of the month, and continued for the rest of the month, bringing drought relief to much of the region.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions early in the month led to the drought continuing across the area for the first week of June. Welcome rainfall began to occur during the middle part of the month, and continued for the rest of the month, bringing drought relief to much of the region. The heavy rainfall continued for much of the month, reducing or ending the drought in some locations. The dry spring was too late to help the wheat crop, but hindered the wheat harvest, as the wet fields late in the month made for a slow harvest. Eight to 10 inch rainfall amounts were common, with Wichita, Kansas reporting the third wettest June on record, with 10.46 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 31, 8:52 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, May 31, 8:52 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
952 PM CDT SAT MAY 31 2014
...UPDATED FOR 06Z AVIATION DISCUSSION...
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 257 PM CDT SAT MAY 31 2014
VISIBLE AND WATER VAPOR SATELLITE IMAGERY DETECTING SUBSTANTIAL LOW
AND MID-LEVEL MOISTURE ACROSS THE AREA...ASSOCIATED SUB-TROPICAL
MOISTURE PLUME AND BROAD SCALE ISENTROPIC LIFT. WEAK CONVECTION
BEGINNING TO BUBBLE IN VICINITY OF OLD...CLOSED LOW THAT IS
MEANDERING OVER ARKANSAS. ALSO SEEING WEAK CONVECTION FORMING ALONG
NUMEROUS LOW LEVEL BOUNDARIES LEFT OVER FROM YESTERDAYS AND
OVERNIGHT CONVECTION. OVERALL LARGE SCALE DYNAMIC AND KINEMATIC
FORCING REMAINS WEAK ACROSS EASTERN PART OF CWA...THUS CONVECTION
THAT FORMS ALONG AND EAST OF KANSAS TURNPIKE WILL BE DIURNALLY DRIVEN
AND SUB-SEVERE.
TONIGHT: SOME CONCERN ABOUT CONVECTION FORMING ALONG BOUNDARIES LEFT
OVER FROM OVERNIGHT CONVECTION...THAT CURRENTLY ARE LOCATED NORTH
AND WEST OF CWA. APPROACHING UPPER LEVEL WAVE WILL INCREASE
KINEMATIC FORCING THIS EVENING. QUICK PEEK AT NSSL WRF
ENSEMBLE/SSEF HINTING
AT A SMALL QUASI-LINEAR DEVELOPING ACROSS KANSAS HIGH PLAINS AND MOVING
INTO CENTRAL KANSAS BY MID-EVENING. SOME REFLECTION OF THIS SCENARIO
BEING INDICATED BY HRRR AS WELL...ENOUGH TO WARRANT AT LEAST A
SLIGHT CHANCE ACROSS CENTRAL KANSAS. REGARDLESS ALL THESE MESO
MODELS WEAKEN ACTIVITY BY LATE EVENING...AS FLOW STARTS BACKING AS
STRONGER UPSTREAM WAVE APPROACHES FOR SUNDAY.
SUNDAY: FORECAST MODELS CONTINUE TO AGREE ON A MORE POTENT
SHORTWAVE MOVING ACROSS NORTHERN PLAINS SUNDAY AFTERNOON THROUGH SUNDAY
NIGHT...WITH ATTENDANT COLD FRONT STRETCHING ACROSS
NEBRASKA/KANSAS HIGH PLAINS...WITH DRYLINE EXTENDING FROM
SOUTHERN KANSAS INTO PANHANDLE. INITIAL STORM DEVELOP LIKELY WILL
BE WEST OF CWA WHERE CONVERGENCE IS MAXIMIZED...BUT DIABATIC
HEATING ALONG DRYLINE WILL RAMP UP INSTABILITY BY MID-AFTERNOON.
WITH VERTICAL WIND PROFILES INCREASING THROUGH THE DAY...CONFIDENT
SEVERE CONVECTION WILL BE EXPLODING WEST OF THE CWA. SOME
UNCERTAINTY EXISTS AS TO HOW FAR EAST AND SOUTH DRYLINE
CONVECTION WILL MAKE IT GIVEN WARM MID-LEVEL TEMPERATURES. BETTER
CONFIDENCE THAT CONVECTION THAT FORMS ALONG COLD FRONT ACROSS
NEBRASKA AND FAR NORTHERN KANSAS WILL CONGEAL INTO MCS...AND TRACK
ALONG THE PERIPHERY OF MID-LEVEL 310-315 THETA
GRADIENT...GENERALLY ALONG I-70 AND EASTERN US 50 CORRIDORS. SEVERE STORMS
WILL BE POSSIBLE WITH AROUND 1500-2500J/KG OF ELEVATED CAPE AND
35-50KTS OF DEEP LAYER SHEAR.
MONDAY: LINGERING CONVECTION DEBRIS WILL IMPACT MAINLY EASTERN
PART OF CWA DURING THE MORNING. LINGERING SYNOPTIC BOUNDARY AND LEFT
OVER MESO BOUNDARIES WILL AID IN REDEVELOPMENT DURING THE
AFTERNOON HOURS...AGAIN MAINLY EAST WHERE DIURNAL HEATING WILL
INCREASE LOW/MID LEVEL INSTABILITIES INTO THE 2000-4000 J/KG RANGE
WITH BULK SHEAR PROFILES AGAIN IN THE 35-50KT RANGE. MID-LEVEL
CAPPING AGAIN MAY BE A DETERRENT TO CONVECTION DEVELOPING.
TUESDAY: FRONTAL BOUNDARY LIFTS NORTH MONDAY NIGHT INTO
TUESDAY...SO CURRENT THINKING IS WEATHER WILL BE RATHER QUIET ON
TUESDAY EXCEPT FOR SOME DIURNAL CONVECTION. FORECAST MODELS AGAIN
INDICATING THAT ANOTHER MCS COULD FORM WESTERN NEBRASKA/EASTERN
WYOMING AND MOVE EAST DURING THE OVERNIGHT HOURS. TRACK APPEARS
FURTHER NORTH...SO MAY JUST BRUSH CWA.
SF
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 257 PM CDT SAT MAY 31 2014
QUASI-ZONAL FLOW WILL REMAIN IN PLACE ACROSS THE CENTRAL PLAINS.
SEVERAL REINFORCING SHORT WAVES APPEAR TO SUPPRESS SOUTHERN U.S.
RIDGE WITH TIME...THUS AREA LIKELY WILL EXPERIENCE SEVERAL ROUNDS
OF CONVECTION. GEFS DEPICTING SOME UNCERTAINTY WITH TIMING AND
INTENSITY OF EACH SUCCESSIVE SHORT WAVE...SO TIMING CONFIDENCE IS
LOW. TEMPERATURES WILL REMAIN SEASONABLE.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 943 PM CDT SAT MAY 31 2014
LIGHT SOUTHEAST WINDS WILL CONTINUE TO STEER MID AND UPPER 60
DEWPOINTS ACROSS THE AREA THROUGH TONIGHT RESULTING IN AREAS OF
MVFR WITH VISIBILITIES REDUCED TO 4-5SM AND MVFR CIGS AS WE MOVE
TOWARD 12Z. THIS ACTIVITY IS EXPECTED TO BE SHORT-LIVED AND MIX
OUT QUICKLY AS SOUTHERLY WINDS INCREASE TO 20+ KNOTS BY 15-16Z.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WESTERN KANSAS AND DRIFT EAST INTO CENTRAL KANSAS AFTER 22-23Z.
LARGE HAIL AND DAMAGING WINDS WILL BE LIKELY WITH ANY STORMS THAT DEVELOP.
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 67 88 70 89 / 10 10 40 20
HUTCHINSON 66 89 69 89 / 20 10 50 20
NEWTON 66 87 68 88 / 10 10 50 20
ELDORADO 66 85 68 86 / 10 10 50 20
WINFIELD-KWLD 67 87 70 88 / 10 10 40 20
RUSSELL 67 91 67 88 / 20 40 70 10
GREAT BEND 66 91 67 89 / 20 40 70 10
SALINA 67 91 69 89 / 20 20 70 20
MCPHERSON 67 89 69 89 / 20 20 50 20
COFFEYVILLE 67 85 71 85 / 20 10 40 30
CHANUTE 67 85 70 84 / 20 10 50 40
IOLA 67 85 70 84 / 20 10 50 40
PARSONS-KPPF 67 85 71 85 / 20 10 40 40
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 31, 9:21 PM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1021 PM CDT SAT MAY 31 2014
KSZ032-033-047>053-067>072-082-083-091>096-098>100-020330-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1021 PM CDT SAT MAY 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THAT WILL EXTEND
FROM SOUTHWEST NEBRASKA INTO NORTHWEST KANSAS...AND A DRYLINE THAT
WILL EXTEND FROM SOUTHWEST KANSAS INTO THE OKLAHOMA AND TEXAS
PANHANDLES...SUNDAY AFTERNOON. STORMS ARE EXPECTED TO TRACK EAST
AND SOUTHEAST SUNDAY EVENING...AFFECTING CENTRAL AND PORTIONS OF
SOUTH CENTRAL KANSAS SUNDAY EVENING. AN ORGANIZED CLUSTER OF
STORMS IS EXPECTED TO TRACK FROM CENTRAL KANSAS INTO EASTERN
KANSAS OVERNIGHT SUNDAY INTO MONDAY...WHILE STORM POTENTIAL
FURTHER SOUTH WILL BECOME LESS ORGANIZED.
SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING
STRAIGHT-LINE WINDS THE MAIN THREATS....ESPECIALLY ACROSS CENTRAL
KANSAS. ANOTHER ROUND OF STORMS WILL BE POSSIBLE MONDAY AND
MONDAY EVENING ACROSS MOST OF THE AREA. ANY STORM THAT CAN DEVELOP
MONDAY AFTERNOON AND EVENING WILL HAVE A GOOD CHANCE OF BECOMING
SEVERE.
ANOTHER COMPLEX OF STORMS IS POSSIBLE TUESDAY NIGHT...AND AGAIN
WEDNESDAY NIGHT THROUGH FRIDAY TIME FRAME. SEVERE STORMS ALONG
WITH HEAVY RAIN WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP
DURING THIS PERIOD.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...BUT WILL
BE LIKELY SUNDAY AFTERNOON AND EVENING IN CENTRAL KANSAS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Drought, Harper
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.192, -98.075 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the extreme drought (D3) category. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas.
Drought, Barton
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Barton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.479, -98.756 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the extreme drought (D3) category. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Chautauqua
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Chautauqua forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.150, -96.245 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the extreme drought (D3) category. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Kingman
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Kingman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.559, -98.136 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the extreme drought (D3) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to severe (D2) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Sumner
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Sumner forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.237, -97.477 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the extreme drought (D3) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to severe (D2) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Cowley
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Cowley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.238, -96.837 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the extreme drought (D3) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to severe (D2) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Butler
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Butler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.781, -96.839 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the extreme drought (D3) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to severe (D2) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Sedgwick
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Sedgwick forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the extreme drought (D3) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to severe (D2) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014. Wichita Mid Continent Airport received 10.46 inches, which was 5 inches above normal. This was the 3rd wettest June on record.
Drought, Reno
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Reno forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the extreme drought (D3) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to severe (D2) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Rice
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Rice forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.347, -98.201 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the extreme drought (D3) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to severe (D2) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Ellsworth
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Ellsworth forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.697, -98.205 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the extreme drought (D3) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to severe (D2) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Montgomery
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.193, -95.743 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the extreme drought (D3) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to severe (D2) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Labette
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Labette forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.191, -95.298 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the extreme drought (D3) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to severe (D2) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Harvey
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Harvey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.043, -97.427 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the severe drought (D2) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to moderate (D1) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Russell
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.915, -98.762 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the extreme drought (D3) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to moderate (D1) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Lincoln
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.045, -98.208 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the extreme drought (D3) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to moderate (D1) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Chase
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.302, -96.594 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the extreme drought (D3) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to moderate (D1) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Saline
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Saline forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.784, -97.650 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the severe drought (D2) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to moderate (D1) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014. Salina Airport recorded 8.19 inches, which was almost 4 inches above normal.
Drought, McPherson
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the severe drought (D2) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to moderate (D1) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Marion
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.359, -97.097 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the severe drought (D2) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to moderate (D1) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Greenwood
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Greenwood forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.878, -96.233 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the severe drought (D2) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to moderate (D1) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Wilson
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.559, -95.743 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the severe drought (D2) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to moderate (D1) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014.
Drought, Neosho
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Neosho forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.559, -95.307 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the severe drought (D2) category for the first week of June. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas. This led to the drought category dropping to moderate (D1) by the end of the month. Rainfall amounts by the end of the month actually climbed well above normal for the first time in calendar year 2014. Chanute Airport recorded 8.05 inches, which was 2 inches above normal.
Drought, Elk
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Elk forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.454, -96.244 (the zone’s center; the record gives no point)
A dry start to the month of June, led to most of the county remaining in the severe drought (D2) category. Welcome rainfall fell in the middle of the month and continued until the end of the month, bringing much needed relief to drought stricken areas.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Wisconsin, June 1, 20141 death · 2 injured · 1 event
- Flash Flooding and Flooding in Nebraska, June 1 to 6, 2014$309,000 · 4.75 in hail · 92 events
- Rip Current in Florida, June 1, 20141 death · 1 event
- Flash Flooding and Hail in Minnesota, June 1, 2014$750,000 · 0.75 in hail · 19 events
- Hail and Damaging Winds in Kansas, June 1 to 2, 2014$615,000 · 1.75 in hail · 15 events
- Wildfire in California, June 1 to 2, 2014$1.0 million · 1 event
- Flooding in North Dakota, June 1, 2014$330,000 · 2 events
- Flood in Colorado, June 1 to 9, 2014$300,000 · 1 event
- Drought in Texas, June 1 to 30, 2014$55,000 · 32 events
- Flood and Hail in Kansas, June 1, 2014$144,000 · 56 kt wind · 7 events
- Drought in Oklahoma, June 1 to 30, 201446 events
- Flash Flood and Hail in Iowa, June 1, 2014$50,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527063, 527064, 527066, 527068, 527071, 527072, 527073, 527074, 527075, 527081, 527082, 527083, 527084, 527085, 527088, 527090, 527092, 527095, 527097, 527098, 527099, 527101, 527102, 527103.